Priapism: COVID-19’s Strange New Side Effect Gives 62-Year-Old in France a Four-Hour Erection

CREDIT: Wikimedia Commons

A 62-year-old coronavirus patient in France has experienced a strange new side effect of COVID-19, priapism, which gave him a four-hour erection.

The man was admitted to a hospital in France as a result of the coronavirus and now medics worry that the disease can cause a pathology which causes erections of more than four hours with no links to sexual activity.

The doctors found blood clots in the patient’s penis and proceeded to drain the sexual organ in order to decrease the erection.

This blood clotting, also known as thrombosis, can be a dangerous side effect of the virus which can appear in up to one-third of infected patients. These clots become dangerous because if they block arteries or veins and consequentially, they can trigger a heart attack or stroke.

Myriam Lamamri, an intensive care doctor, studied the blood clotting caused by Covid-19 during the pandemic. However, this is the first time such a clot has appeared in a sexual organ.

FacebookTwitterRedditWhatsAppTelegramLinkedInEmailCopy Link
Go Back
Written by

Laura Taylor

Laura Taylor is a graduate from the University of Leeds. At university, she obtained a Bachelors in Communication and Media, as well as a Masters in International Relations.
She is half British and half Spanish and resides in Malaga. Her focus when writing news typically encompasses national Spanish news and local news from the Costa del Sol.

Share your story with us by emailing [email protected], by calling +34 951 38 61 61 or by messaging our Facebook page www.facebook.com/EuroWeeklyNews

Comments


    Leave a comment

    Your email address will not be published.